Advanced Prostate Cancer
5,498 members5,162 posts

Xtandi Lower Dose Work?

Hi, hope everyone is doing well. Good thoughts and prayers to all fighting the beast. I have a question for those of you that had been on Xtandi and had significant side effects. My father began Xtandi and after the 3rd week we saw significant mood change, depression and forgetfulness. The MO recommend we lower the dose to 3 pills a day. Since then my father is back! He still gets sleepy and tired but the mood, depression and forgetfulness has resolved. If any it’s very mild. I’m so happy, then again on the other hand how effective is it ? I’m worried because he didn’t have a significant decrease after using it for 1 month. His PSA went from 4.1 to 4.0. I guess since the double time was a month and his PSA didnt rise it’s working but .. how good is it really working if he is not taking the full dose? Any thoughts??

18 Replies
oldestnewest

I have read short term studies where 2 caps took PSA to <.1....PSA of 4.1 to 4 is within the margin of error....you are only in trouble if PSA goes to 4.5 or higher

Reply

Ok thank you. We are praying!!

Reply

Stable is always good, I think I rode xtandi for 2.5 years ,some months psa down a little some months up a little. When it started to double quik as in 1 month I switched to chemo and it knocked it back a bit.The lower dose seems to be working and QOL is so important, so win win IMO.

1 like
Reply

Thank you for that information, absolutely he looks and feels much better with the lower dose!

Reply

Daddysdaughter

I give you kudos for being such a wonderful advocate for your father. I have 2 great sons who don’t want to be involved.

I started Xtandi in 2/16 , where dr wanted me on 2 pills per day, 50pct dose. PSA dropped undetectable immediately. I asked to go to 4 pills (ramping up) per day, was on that for a while, then dr dropped dose down in a ramp down, now at 3 pills per week, PSA still undetectable

My dr said side effects and time to resistance are dose dependent

Good luck

Reply

Your two great sons are just typical males. Most men (boys) don't like anything to do with doctors, meds and etc. and get weak at the knees when they see blood.

so don't fret.

H.A.N.D. = Have a nice day.

j-o-h-n Thursday 11/16/2017 1:26 PM EST

1 like
Reply

Took 4 a day for 10 months with excellent results but it totally kicked my ass. Dropped to 3 and began taking them at night. Still excellent results 3 years later and my ass is kicked a little less. Also began seeing DOM for the fatigue. This is new for me, having my first visit and Accupuncture last week and I believe it has helped. DOM also gave me herbal concoction called Si Jun Zi Tang - (makes Gator Blood seem down right tasty) which has also helped. 2nd Accupuncture today! We’ll see how it goes.

Reply

Thank you for that info i will forward it to my dad and see what we can do..did you ever experience stomach pains?

Reply

No stomach pains. Fatigue does cause quite a bit of back pain tho.

1 like
Reply

Ok thank you

Reply

Please let me know. Are you also drinking gator blood?

Reply

Yes. But unless my PSA shows improvement in Jan, I’ll be stopping. It helped, but not as much as I’d liked. The Si Jun Ti Tang and acupuncture has helped much more. This is an herbal mix which is easy to buy online. Tho, it does use Asian Ginseng and, from what I read, you need to insure your Ginseng in not obtained through an alcohol extraction process. Acupuncturist said company TCMZone uses water extracted ginseng granulars, which is what he uses in the mix I get from him. Hope this helps.

Reply

Daughter,

There's no way to know how much Xtandi is in a patient's bloodstream. Since they can't test for that, if the side effects are bad they reduce the dose to see if it helps, & see what that does to PSA. I had intense fatigue with 4 softgels, & I'm having more manageable fatigue with 3.

Neal

1 like
Reply

In the original clinical trials they studied the uptake and clearance of Xtandi and its metabolites. At the full dose, on average, a steady-state amount of the drug equal to about 8 times the daily dose slowly accumulated in the body within a 28 day period. After that, the amount "coming in" was relatively balanced by the amount "going out", due to metabolic clearance, primarily from liver enzymes breaking it down.

If starting on a lower dose, the "steady state" might take longer to develop. If dropping to a lower dose, any lowering of the "steady state" would probably be comparably slow. There was one sentence in the Full Prescribing Information that mentioned that the relative amount of the available steady state drug was roughly proportional over the range of from 30 to 300, compared to the normal dose of 4 x 40 = 160 mg per day.

I'm no doctor or biochemist, but it may be that much of the benefit of Xtandi would remain during a month or two of reduction from 4 capsules to 3, and that any changes to efficacy or side effects might be relative slow to manifest themselves? Intolerable personal side effects might be worth the trade-off, in individual case.

Always ask your doctor, of course, before making any changes to prescribed medications.

(I've been on Xtandi for one year now. My PSA came down from 95 to 1.4. A persistent background fatigue is my most troublesome side effect. I still go out for walks and can do light yardwork, but have to do it more slowly now (at age 69, 4 years after initial diagnosis with many mets to bones and lymph nodes, and a PSA of 5,006 at age 65)).

Charles

1 like
Reply

We will

See he Is going in for his monthly PSA next week.. i will keep post updates! Thank you

Happy Thanksgiving 🍁🦃

Reply

Happy Thanksgiving to you, too.

Charles

Reply

I was on a full dose of 160mg for a year and a half with an undetectable PSA and clear scans. Side effects were always kind of rough, fatigue, weakness, aches and cognitive issues (also on Lupron and Avodart). Eventually SE's got worse, felt like I was being poisoned, a sickly feeling and increased brain fog. Dr. Myers said that you can reach a toxic level and that cognitive issues can become permanent. He recommended I discuss dosage with Dr. Sartor who has taken charge of my care now that Myers has retired. In November 2017 I reduced dosage to 80mg per day. So far so good, PSA is still undetectable, tracking it monthly. SE's are reduced although I still suffer from fatigue, weakness, brain fog and body aches. I've been on HT for stage 4 PCa for nearly four years now. Also had prostate and nodes radiated in 2014 and chemo per CHARRTED in 2015. On we go.

Ed

Reply

I went from 4 to 3 Psa went down tried 2 Psa went up now on 1 pill aim sure my Psa will go way up

Reply

You may also like...